Multiple Fixed Drug Eruption with Interferon/Ribvirin Combination Therapy for Hepatitis
October 2003 | Volume 2 | Issue 5 | Case Reports | 570 | Copyright © October 2003
Navjeet K. Sidhu-Malik, MD and Andrew L. Kaplan, MD
Interferon/ribavirin combination therapy is the treatment of choice for chronic hepatitis C virus (HCV) infection.
Cutaneous reactions to interferon therapy, both local and distant from the injection site, are not uncommon.
Eczematous and lichenoid reactions are most commonly reported. Interferon therapy has also been
associated with the occurrence or worsening of a number of dermatologic disorders. We report the case of a
54-year-old man undergoing treatment with interferon/ribavirin combination therapy for hepatitis C who developed
a multiple fixed drug eruption associated with interferon injections. To our knowledge, this is the first
known reported case of a multiple fixed drug reaction triggered by interferon.